Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suggest treatment for diarrhea after taking augmentin for throat infection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
Hi. My daughter who is 6 months old, has a throat infection, with lots of phlegm. Was prescribed ventamol and augmentin. Currently has diarrhea, up to 5-6 dirty diapers a day. Poo has mucous too. Is this normal? Thank you.
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Vaddadi Suresh 38 minutes later
Brief Answer: AUGMENTIN can cause diarrhea. Detailed Answer: HI, AUGMENTIN can cause diarrhea. There is nothing to worry as it is a common side effect. feed her frequently and avoid dehydration. She will benefit from a probiotic syrup. You need to consult your doctor if diarrhea persists even after Augmentin is done. All the best.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for diarrhea after taking augmentin for throat infection? 2 minutes later
Even with abdominal pain (grunts or cries) before and during passing motion is normal?
Answered by Dr. Vaddadi Suresh 5 minutes later
Brief Answer: It is common, not normal. Detailed Answer: They are common in infants, when they have diarrhea ( not normal ). however, Persisting complaints require medical attention. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor